Alert archive / Kentucky / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 340, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 13, 2025, 4:13 PM CDT for Christian County, Trigg County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2025, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 13, 2025, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, KY, Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 37 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:27 PM CDT, 1 hour 46 minutes earlier. Its key messages:
- Isolated to scattered showers and thunderstorms will continue each afternoon for the next week. The strongest storms may pose an isolated threat of damaging winds. Heavy rainfall will accompany all storms.
- The work week will start out with seasonable heat and humidity, but heat indices will climb into the triple digits throughout the region Wednesday through Friday.
Area forecast discussion, Jul 13, 2:27 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Paducah KY 227 PM CDT Sun Jul 13 2025 .KEY MESSAGES... - Isolated to scattered showers and thunderstorms will continue each afternoon for the next week. The strongest storms may pose an isolated threat of damaging winds. Heavy rainfall will accompany all storms. - The work week will start out with seasonable heat and humidity, but heat indices will climb into the triple digits throughout the region Wednesday through Friday. && .DISCUSSION... Issued at 227 PM CDT Sun Jul 13 2025 Scattered to numerous showers and thunderstorms near the Mississippi River will continue to move slowly northeast across the Quad State through the remainder of the afternoon and into the evening. DCAPE values are much lower than the last few days, so there won't be as much evaporative cooling to generate such cool outflows and the stronger winds. An isolated damaging wind gust cannot be ruled out, but they should not be as prevalent as yesterday. Otherwise, the isolated to scattered afternoon showers and thunderstorms will continue daily through next weekend. All storms through the week will be capable of producing brief torrential rainfall, due to the extreme moisture content of the atmosphere. High pressure aloft will gradually build across the Quad State through the work week, which should eventually limit the coverage of the diurnal convection to some degree, but it will not be strong enough to prevent it altogether. In concert with that lesser coverage of convection, temperatures will gradually trend upward. The entire area should be in the 90s by Wednesday and some middle 90s will be possible by Thursday. Humidity will be in full bloom as well, so heat indices will reach the 100-105 range throughout the region Wednesday through at least Friday. There are signs that a weak frontal boundary may slip south into the Quad State Friday through next weekend, and that should lead to increased coverage of convection and a slight cooling trend. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1241 PM CDT Sun Jul 13 2025 All sites should see at least one round of thunderstorms this afternoon, and possibly another one this evening. Where skies can clear out some tonight, fog development is a good bet. KMVN is most likely to do so, and have 1/2SM FG there. Similar to this morning, low MVFR ceilings are likely throughout the area after sunrise, and they may linger for much of the morning. Some convective development is possible after 16Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS DISCUSSION...DRS AVIATION...DRS
Hazardous weather outlook, Jul 13, 3:12 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Paducah KY 312 PM CDT Sun Jul 13 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 312 PM CDT Sun Jul 13 2025 /412 PM EDT Sun Jul 13 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to lift northeast across the Quad State into evening hours. Isolated damaging winds are still possible, but brief torrential rains will be the primary impact. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered thunderstorms are expected each afternoon through Saturday. Isolated strong to severe storms are possible and all storms will be capable of brief torrential rainfall. Afternoon heat indices will climb into the 100 to 105 degree range throughout the Quad State Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
In the hours before
Local storm report, Jul 13, 11:25 AM CDT, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1125 AM CDT Sun Jul 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg 1 S La Center 37.05N 88.97W
07/12/2025 Ballard KY Public
Delayed report. Tree damage occurred along
Albert Hook Rd and Ceredo Rd to the south
and southeast of La Center. One residence
had some damage to a pool and outdoor
furniture.
&&
DRSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:55 PM CDT | Special Weather Statement | PAH | Muhlenberg, Todd | 65 min |
| Jul 13, 5:33 PM CDT | Special Weather Statement | PAH | McLean, Muhlenberg | 42 min |
| Jul 13, 5:58 PM CDT | Special Weather Statement | PAH | Daviess | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.